MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is an indication that the lens was remain implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was explanted section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had posterior capsule opacification like film/residue on the actual lens.Surgeon was at 2/3rd of the case and lens was loaded correctly.Customer claims it appears like cartridge coating is getting on the optic.They were using balance salt solution for hydration.It was indicated that another case was hydrated with viscoelastic instead of bss and it did not have the residue.However, additional information suggest that the pco-like film was present but not visible at all when hydrated with viscoelastic.The lens remains implanted.There was no patient impact post-op or negative effects.Patient information cannot be released.No further information is available. .
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes, photographs.Device evaluation: no suspect product was received as the lens remains implanted; however, photographs provided by the customer were evaluated.The pictures shows two eyes being implanted with intraocular lens (iol) claimed to be tecnis eyhance iols preloaded in the simplicity delivery system (model dib00).In both images, a grayish/whitish particle/material can be observed, appearing to be located in the space between the posterior surface of the iol optical portion and anterior surface of the capsular bag.The nature, root cause, and potential clinical impact of the reported issue cannot be determined from a picture assessment.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19075212
Report Number3012236936-2024-01015
Device Sequence Number6900422
Product Code HQL
UDI-Device Identifier05050474731721
UDI-Public(01)05050474731721(17)260626
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/18/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown